Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 180, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 13, 2016, 3:56 PM EDT for Halifax County, Pittsylvania County, City of Danville, Virginia. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2016, 3:56 PM EDT (19:56 UTC)
- Expired
- Jul 13, 2016, 5:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties City of Danville, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 86 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:14 PM EDT | TSTM WND DMG | 5 W Blairs, VA | 3 TREES DOWN ALONG SANDY CREEK ROAD. |
| Jul 13, 4:18 PM EDT | TSTM WND DMG | 2 Wnw Danville City, VA | METAL ROOF BLOWN OFF OF A BUSINESS ON RIVERSIDE DR. REPORTED ON BY MULTIPLE SOURCES. TIME RADAR ESTIMATED. |
| Jul 13, 4:25 PM EDT | TSTM WND DMG | Sse Danville City, VA | CANOPY BLOWN OVER AT A GAS STATION NEAR AVERETT UNIVERSITY. REPORTED BY WDBJ7. TIME RADAR ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- -103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
447
WUUS51 KRNK 131956
SVRRNK
VAC083-143-590-132100-
/O.NEW.KRNK.SV.W.0180.160713T1956Z-160713T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT WED JUL 13 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PITTSYLVANIA COUNTY IN VIRGINIA...
SOUTHWESTERN HALIFAX COUNTY IN VIRGINIA...
THE CITY OF DANVILLE IN VIRGINIA...
* UNTIL 500 PM EDT
* AT 356 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SWANSONVILLE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE...
CHATHAM...
BLAIRS...
INGRAM...
AND TURBEVILLE.
THIS INCLUDES DANVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO
GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3671 7964 3685 7956 3682 7895 3654 7898
3654 7960
TIME...MOT...LOC 1956Z 273DEG 21KT 3670 7954
HAIL...<.75IN
WIND...60MPH
$$
JJM2 follow-up statements
706
WWUS51 KRNK 132020
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 PM EDT WED JUL 13 2016
VAC083-143-590-132100-
/O.CON.KRNK.SV.W.0180.000000T0000Z-160713T2100Z/
PITTSYLVANIA VA-HALIFAX VA-CITY OF DANVILLE VA-
420 PM EDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR
SOUTHERN PITTSYLVANIA...SOUTHWESTERN HALIFAX COUNTIES AND THE CITY OF
DANVILLE...
AT 420 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLAIRS...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
CHATHAM...
BLAIRS...
INGRAM...
AND TURBEVILLE.
THIS INCLUDES DANVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3669 7958 3684 7944 3682 7895 3654 7898
3654 7955
TIME...MOT...LOC 2020Z 273DEG 21KT 3669 7937
HAIL...<.75IN
WIND...60MPH
$$
JR298
WWUS51 KRNK 132033
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 PM EDT WED JUL 13 2016
VAC083-143-590-132100-
/O.CON.KRNK.SV.W.0180.000000T0000Z-160713T2100Z/
PITTSYLVANIA VA-HALIFAX VA-CITY OF DANVILLE VA-
433 PM EDT WED JUL 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR
SOUTHEASTERN PITTSYLVANIA...SOUTHWESTERN HALIFAX COUNTIES AND THE
CITY OF DANVILLE...
AT 432 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KEELING...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
BLAIRS...
TURBEVILLE...
INGRAM...
AND MILTON.
THIS INCLUDES DANVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3672 7946 3683 7931 3682 7895 3654 7898
3654 7949
TIME...MOT...LOC 2032Z 273DEG 21KT 3668 7928
HAIL...<.75IN
WIND...60MPH
$$
JRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:49 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 13, 2:49 PM EDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 249 PM EDT WED JUL 13 2016 .SYNOPSIS... A very warm and humid airmass will be over the region through Thursday with the potential for showers and thunderstorms. A cold front will try to pass through the Mid Atlantic Region from the northwest late Thursday into Friday, then this front is forecast to stall over the Carolinas. && .NEAR TERM /THROUGH TONIGHT/... As of 1100 AM EDT Wednesday... 1022 MB surface high is centered over Georgia with plume of tropical moisture, dewpoints in the 70s, bathing much of the eastern CONUS. A surface cold front extends from the western Great Lakes into the Central Plains, along the leading edge of an east bound upper level trough moving across the US Northern Plains and Canadian Prairie. Thunderstorms were ongoing along the leading edge of this airmass change, but well upstream of our forecast area, posing little threat to our sensible weather attm. For the Mid Atlantic, synoptic features are lacking. However, moist airmass and subtle meso features are still contributing to widely scattered deep convection. Still watching remnant mid/upper level short wave, a feature that was over KY yesterday. This atmospheric wiggle is currently moving across WV associated with small clustering of showers from CRW-BLF. The NAM does the better job at following it as it moves east into VA by 00z/8PM this evening, and would think this feature alone would be enough to provide enough forcing for scattered to potentially numerous showers and thunderstorms north of the highway 460 corridor this afternoon. Farther south, the influence will be the least, so probability for storms goes down as you cross into NC. The morning RNK sounding indicated a PW of 1.60 inches, so the rain efficiency for showers will be high. However, unlike yesterday, the mean wind is a little faster, out of the west at about 15 kts, so activity should be moving along at closer to 20 mph as opposed to yesterdays 10 to 15 mph. That being said still can't rule out a pulse severe, mainly from waterloading which could result in an isolated wet microburst. Tonight, the models show local storms to end by midnight. However, upstream activity over the Upper Midwest, Great Lakes, and Ohio Valley will remain active per clash between the tropical airmass over the Eastern Conus with the advancing upper level trough and surface cold front. Debris cloudiness and potential for showers/storms could threaten our northwestern CWA (southeast WV) by daybreak Thursday. Highs this afternoon will climb into the lower to mid 80s in the west today to lower 90s southeast. Tonight the temperatures stay muggy with mid to upper 60s west to lower 70s east. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... As of 230 AM EDT Wednesday... Similar scenario seen in the past few weeks to repeat itself with a weak upper trough across the Mid Atlantic helping push a weak cold front into the region by the weekend before stalling. Weak impulses sliding around the center of the troffiness in the Ohio Valley to help spark added rounds of showers and storms pending how far south the boundary gets. Latest models continue to differ on the eventual evolution of the front with the Nam jumping the boundary into the eastern lee trough Friday, while the GFS/CMC hang it up over the west and ripple weak low pressure up from the southwest Friday night. Latest ECMWF closer to the Nam, but with more digging aloft which allows the boundary to spill farther south by Friday night. For now based on past trends and the degree of heating south/east of the front, will go a bit slower and keep some pops in espcly afternoon/evening hours through the period. Think the best chances will be over the far west later Thursday per westerly convergence ahead of the boundary, and least out east where will see downsloping until late. Higher pops then across the southwest later Friday where should see the front or residual outflow stall perhaps allowing a ribbon of deeper moisture to slide up into the region but iffy. Influx of warmer air aloft ahead of the front combined with westerly flow under more early insolation should make Thursday afternoon the hottest with highs low/mid 90s along/east of the Blue Ridge, and mid/upper 80s west. Appears a little cooler Friday espcly mountains with the front/clouds around where should stay in the low/mid 80s, while the east punches back into the 90-95 range after a very muggy overnight. && .LONG TERM /SATURDAY THROUGH TUESDAY/... As of 430 PM EDT Tuesday... The frontal boundary will make slow progress south of the area while high pressure builds into the mid-Atlantic region. Disturbances will track along the stalled front and bring showers and storms into our region through the weekend. As the the ridge axis shifts east, expect a buckle north in the position of the stalled front Monday into Tuesday. This will only add to the shower and thunderstorm chances for the area. Temperatures will start this portion of the forecast around normal, or slightly below normal, and trend to slightly above normal. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... As of 230 PM EDT Wednesday... Blacksburg AWOS is not transmitting observations, so amend not sked added to the the BCB TAF. AMD NOT SKED may have been added to additional TAF sites due to inability of NWS forecasters to actively monitor Metars due to a WAN outage. Moist airmass and subtle meso features are contributing to scattered deep convection across the forecast area. Remnant mid/upper level short wave, a feature that was over KY yesterday is moving across WV into VA. This atmospheric wiggle will provide enough lift for clustering of showers/storms to pass across all RNK terminals during the afternoon and evening... with greatest coverage over WV/VA and only ISOLD coverage over NC. Showers/storms will persist through sunset, weakening after loss of daytime heating. As convection weakens overnight moisture remains elevated. Question is how much clearing we get before next upstream system moves in with more clouds and fog formation. At the very least should have local ifr due to valley fog and potential for ground fog where heaviest showers occured during the day. Extended aviation discussion... Summertime shower/thundershower weather pattern will continue Thursday. On Thursday, an upper trough will sweep through the Great Lakes region, dragging a weak cold front toward the Appalachians. Expect organized MVFR/IFR thunderstorms upstream to make inroads toward the mountains. The front will cross the area Thursday night or Friday with scattered to numerous showers and thunderstorms into Saturday. The front hangs up in the Carolinas over the weekend and should keep the threat of showers and storms into Sunday. && .EQUIPMENT... There was a WAN outage that affected multiple NWS offices including our own from 1030 AM until 230 PM. This resulted in a loss/delay of some of our services. It appears the problem has been fixed and data is flowing again. We apologize for any inconvenience. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM/WP NEAR TERM...PM SHORT TERM...JH LONG TERM...DS AVIATION...PM EQUIPMENT...PM
Hazardous weather outlook, Jul 13, 4:24 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 424 AM EDT WED JUL 13 2016 NCZ001>006-018>020-VAZ007-009>018-022>024-032>035-043>047-058-059- 140830- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 424 AM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL BE POSSIBLE LATER THURSDAY AND ESPECIALLY ON FRIDAY. A FEW OF THE STORMS LATER FRIDAY COULD ALSO CONTAIN LOCALLY DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ019-020-WVZ042>044-507-508-140830- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 424 AM EDT WED JUL 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL ESPECIALLY THURSDAY AFTERNOON AND EVENING. LOCALIZED FLOODING COULD OCCUR WITH SOME OF THE HEAVIER DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 2:33 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EDT WED JUL 13 2016
VAZ018-023-131900-
CRAIG-BOTETOURT-
233 PM EDT WED JUL 13 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN CRAIG AND CENTRAL BOTETOURT COUNTIES...
AT 233 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR NEW
CASTLE...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BUCHANAN...
TROUTVILLE...
ORISKANY...
FINCASTLE...
AND LITHIA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3758 7962 3740 7982 3754 8014 3762 8010
3763 8008 3765 8006
TIME...MOT...LOC 1833Z 287DEG 18KT 3756 8009
JJMSpecial weather statement, Jul 13, 2:55 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
255 PM EDT WED JUL 13 2016
VAZ033-034-044-131945-
BEDFORD-PITTSYLVANIA-FRANKLIN-
255 PM EDT WED JUL 13 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN PITTSYLVANIA...EASTERN FRANKLIN AND SOUTHWESTERN BEDFORD
COUNTIES...
AT 254 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED NEAR
MONTVALE THROUGH WESTLAKE CORNER TO NEAR SONTAG...AND MOVING EAST AT
20 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...
PENHOOK...
HUDDLESTON...
MONETA...
AND NORTH SHORE.
THIS INCLUDES THE NATIONAL D DAY MEMORIAL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF YOU ARE ON OR NEAR BOTH SMITH MOUNTAIN LAKE AND LEESVILLE
LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
LAT...LON 3685 7962 3685 7964 3687 7974 3706 7970
3735 7972 3741 7937 3716 7938 3713 7940
3712 7938 3712 7940 3706 7944 3706 7941
3709 7940 3710 7938 3704 7938 3680 7946
TIME...MOT...LOC 1854Z 282DEG 16KT 3733 7974 3711 7976 3689 7975
JJMSpecial weather statement, Jul 13, 3:27 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT WED JUL 13 2016
VAZ043-132000-
HENRY-
327 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN HENRY AND NORTHERN CITY OF MARTINSVILLE COUNTIES...
AT 326 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAUREL PARK...MOVING
EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
AXTON...
LEATHERWOOD...
LAUREL PARK...
AND FIGSBORO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3670 7990 3679 7987 3680 7982 3679 7980
3680 7979 3680 7976 3679 7976 3681 7974
3682 7965 3662 7970
TIME...MOT...LOC 1926Z 279DEG 23KT 3673 7981
JJMSpecial weather statement, Jul 13, 3:33 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 333 PM EDT WED JUL 13 2016 NCZ005-132000- ROCKINGHAM- 333 PM EDT WED JUL 13 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCKINGHAM COUNTY... AT 333 PM EDT...A STRONG THUNDERSTORM WAS OVER HARRISONS CROSSROADS...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EDEN... WENTWORTH... LAWSONVILLE... HARRISONS CROSSROADS... AND RUFFIN. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3645 7979 3652 7973 3650 7952 3631 7953 TIME...MOT...LOC 1933Z 292DEG 21KT 3646 7972 JJM
Special weather statement, Jul 13, 3:37 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
337 PM EDT WED JUL 13 2016
VAZ044-132000-
PITTSYLVANIA-
337 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN PITTSYLVANIA COUNTY...
AT 337 PM EDT...A STRONG THUNDERSTORM WAS NEAR SWANSONVILLE...MOVING
SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BLAIRS...
SWANSONVILLE...
SANDY RIVER...
AND DRY FORK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3666 7969 3667 7969 3682 7965 3677 7934
3664 7941
TIME...MOT...LOC 1937Z 296DEG 10KT 3677 7961
JJMSpecial weather statement, Jul 13, 3:53 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT WED JUL 13 2016
VAZ044-132030-
PITTSYLVANIA-
353 PM EDT WED JUL 13 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHERN PITTSYLVANIA AND CITY OF DANVILLE COUNTIES...
AT 353 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CALLANDS TO NEAR CASCADE...AND MOVING EAST AT 25
MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
BLAIRS...
DRY FORK...
WESTOVER HILLS...
AND RINGGOLD.
THIS INCLUDES DANVILLE AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3658 7962 3666 7964 3665 7958 3680 7955
3674 7917 3654 7922 3654 7960
TIME...MOT...LOC 1953Z 278DEG 21KT 3679 7956 3660 7960
JJMThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:08 PM EDT | Special Weather Statement | RNK | Montgomery | 37 min |
| Jul 13, 1:14 PM EDT | Special Weather Statement | RNK | Giles | 31 min |
| Jul 13, 1:20 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 25 min |
| Jul 13, 1:52 PM EDT | Special Weather Statement | RNK | Tazewell | 23 min |
| Jul 13, 2:04 PM EDT | Special Weather Statement | RNK | Craig, City of Covington | 26 min |
| Jul 13, 2:29 PM EDT | Special Weather Statement | RNK | Franklin | 31 min |
| Jul 13, 2:33 PM EDT | Special Weather Statement | RNK | Botetourt | 27 min |
| Jul 13, 2:55 PM EDT | Special Weather Statement | RNK | Bedford | 50 min |
| Jul 13, 3:20 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Halifax, Pittsylvania, City of Lynchburg | 55 min |
| Jul 13, 3:27 PM EDT | Special Weather Statement | RNK | City of Martinsville | 33 min |
| Jul 13, 3:37 PM EDT | Special Weather Statement | RNK | Pittsylvania | 23 min |
| Jul 13, 3:53 PM EDT | Special Weather Statement | RNK | City of Danville | 37 min |
| Jul 13, 4:22 PM EDT | Special Weather Statement | RNK | Campbell | 38 min |
| Jul 13, 4:42 PM EDT | Special Weather Statement | RNK | Charlotte | 48 min |
| Jul 13, 4:50 PM EDT | Special Weather Statement | RNK | Buckingham | 55 min |
| Jul 13, 5:13 PM EDT | Special Weather Statement | RNK | Buckingham | 32 min |
| Jul 13, 5:22 PM EDT | Special Weather Statement | RNK | Halifax | 23 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.